NEWSdial.com is a Resource of Well Researched Articles, Information, News, and Videos
|Follow us on Twitter|
Two years ago however after a long bout of illness my culture came back positive for fusarium mold. I was then treated very aggressively with nebulized amphotericin B (more commonly known as “amphoterrible”). The nebulized ampho B triggered asthma. My allergist upped my prednisone dose to 80 mg/day and started me on advair, nebulized atrovent, albuterol. I was supposed to nebulize the amphotericin for 6 weeks but my ENT pulled me off of it after 4 weeks due to the fact that I had been hospitalized 4 times for asthma attacks. I saw an infectious disease specialist and they prescribed Vfend orally for the fungal sinusitis and that seemed to help and I could tolerate it pretty well. However after being pulled on ampho-b, my asthma was still awful. I actually felt I was going to die from it. My allergist kept adding more RX’s to my growing list and every time I would try to taper from the prednisone I would have to go back up to 80 mg, she added pulmicort to everything else as a last resort.
Finally one day after not being able to breathe all day, I sat down and nebulized atrovent and albuterol, took a hit off of my pulmicort, then took a hit off of my advair and then took some prednisone. About 15 minutes after completing all this I realized that I was again in a full blown life-threatening asthma attack. I went back to the ER and was put in the ICU. The doctors couldn’t figure out what was wrong with me and sat around scratching their heads. They moved me to a step down unit the following day and I checked myself out of the hospital AMA. I went home and looked up the side effects for Advair on the internet and one of the rarer side effects was “asthma related crisis” and vocal cord nodules (which I had developed but forgot to mention above). I promptly stopped ALL asthma meds except for the prednisone and I felt 100% better the next day. I then did my own prednisone taper. I have not gone back to the allergy clinic but I am seeing a new ENT. His hypothesis is that I have an intolerance to something in topical and inhaled steroids (nasal and lung). So I don’t take them anymore. I have also figured out on my own that I am allergic to benzylkonium chloride – that preservative that can be found in all RX nasal sprays. When I spray something with BC in it in my mouth I get hives. I think I am also allergic to eggs and wheat and since I have stopped eating them for the past month, I am finally experiencing fewer sinus related “what I call migraines”, and less facial and sinus swelling and pain.
don’t know what the future holds for me.
I can’t hold a job because I take too many
sick days and I have 2 little kids that need their
mommy healthy. Maybe, just maybe, I am allergic
to or have an intolerance to some foods. I am seeing
a new allergist at the end of September who specializes
in food and drug sensitivities so wish me luck
because I have a life to lead, after all this is
not a dress rehearsal.
Have an experience you would like to share? Send your sinusitis, allergy, or asthma experience to firstname.lastname@example.org.
User experiences should not be considered medical advice. Always seek the advice of a physician for proper medical diagnosis.
Google (for search)
CNN (for news)
NEWSdial.com is a reference directory and news resource with a focus on unique news articles.
NEWSdial.com is a customer-friendly news and reference site.
NEWSdial.com is not responsible for the content of external sites listed.
All NEWSdial.com articles are copyright 2004-2011 by NEWSdial.com. All Rights Reserved.
Online Dating Directory | Online Dating Newsletter | Joe Tracy
Webmaster Articles | Online Dating Industry | Dating Games